Alert archive / California / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Apr 30, 2002, 7:39 PM PDT for Placer County, California. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2002, 7:39 PM PDT (02:39 UTC)
- Expired
- Apr 30, 2002, 9:00 PM PDT
- In force
- 81 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Placer County, CA
The radar
The Sacramento radar (KDAX), 56 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSTO 010239
FFWSTO
CAC061-010400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
740 PM PDT TUE APR 30 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PORTIONS OF SOUTH PLACER COUNTY IN CALIFORNIA
* UNTIL 900 PM PDT
* AT 735 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN ASSOCIATED WITH A NEARLY STATIONARY THUNDERSTORM OVER LOOMIS.
THE PLACER COUNTY SHERIFF HAS REPORTED FLOODING IN LOOMIS
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3877 12118 3877 12113 3887 12110 3889 12124
3881 12122What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:15 PM PDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 30, 3:15 PM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 315 PM PDT TUE APR 30 2002 UPPER LOW WILL MOVE EAST OVERNIGHT. CONVECTIVE SHOWERS POPPING UP THIS AFTERNOON WILL DIE DOWN THIS EVENING...EXCEPT FOR PARTS OF THE SIERRA THAT MAY LINGER OVERNIGHT. WEDNESDAY MORNING A WEAK VORT MAX SLIDES DOWN THE BACK SIDE OF THE LOW AND OVER THE SIERRA. THIS MAY KEEP SOME SHOWERS AROUND FOR WEDNESDAY OVER THE HIGH COUNTY. BY THURSDAY...THE WHOLE AREA DRYS OUT...EXCEPT THERE IS A WEAK BAGGY LOW OFF THE COAST OF SOUTHERN CAL THAT MAY HELP FORCE SOME MOISTURE AND INSTABILITY OVER THE SIERRA. CAPES OVER 400 J/KG AS WELL AND MAY PROVIDE FOR SOME ISOLATED THUNDERSTORMS. A DRY AND WARMER PATTERN SETS UP FOR THURSDAY THROUGH SUNDAY. AVN MODEL IS SLOWING THE APPROACH OF THE NEXT SYSTEM...SO I HAVE BACKED OFF ON THE TIMING TO THE MONDAY/TUESDAY TIME FRAME. .STO...NONE. BLU EB 033/049 040/057 042 75632 RBL BU 048/072 047/079 050 75200 SAC BU 046/071 046/078 047 75200
Nearby
Flash Flood Warnings in California, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.